Hail, Scott
- When
- April 7, 4:40 PM EST to 4:55 PM EST
- Where
- Scott County, Oneida
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.500, -84.517
Quarter-size hail in Oneida.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 7, 1:00 PM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT FRI APR 7 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... SEVERE STORM OUTBREAK IS UNDERWAY THIS AFTN. LARGE HAIL HAS BEEN REPORTED OVR W AND MID TN THIS AFTN AND TORNADIC RADAR SIGNITURES HAVE BEEN PRESENT IS RIGHT MOVING SUPERCELLS. GOOD SUNSHINE AND HEATING HAS OCCURRED OVER THE CUMBERLAND PLATEAU AND THE EAST TENNESSEE VALLEY TODAY. THE HIGH RISK AREA FOR SEVERE TSTMS HAS BEEN EXPANDED THIS AFTN TO INCLUDE THE S CUMBERLAND PLATEAU AND ALL OF MID TN. MOST OF THE REMAINDER OF THE MRX CWA IS IN THE MODERATE RISK AREA. THE SVR TSTMS ARE DEVELOPING ALONG A MID 60S DP GRADIENT. THIS LINES UP WELL WITH FAVORABLE JET DYNAMICS. AS THE LOW PRESSURE SYSTEM MOVES EAST TONIGHT...THE FOCUSING OF THE STORMS WILL TRANSLATE ACROSS KY...TN AND AL AND INTO THE MRX CWA THIS EVENING. THE UPR SUPPORT PERSISTS OVR NIGHT TO RETRIGGER DEEP CONVECTION WHICH COULD RESULT IN LOCALIZED FLOODING. THE UPR TROUGH AXIS AND SFC COLD FRONT WILL MOVE E THROUGH THE AREA AROUND MID MORNING WITH SCT SHWRS POSSIBLE INTO THE AFTN. HIGH PRESSURE AND DRYING BUILD INTO THE AREA THROUGH SUNDAY NIGHT WITH A SLIGHT THREAT OF FROST ACROSS SW VA AND NE TN SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH FRIDAY)...HIGH PRESSURE CONTINUES INTO MONDAY...BRINGING DRY WEATHER ON MONDAY AND TUESDAY. NEXT FRONT PUSHING IN ON WEDNESDAY AND STALLING. WILL CARRY SLIGHT CHANCE POPS FOR WEDNESDAY AND THURSDAY. DRY WEATHER SHOULD RETURN BY FRIDAY. STAYED RELATIVELY CLOSE TO MEX GUIDANCE AND HPC FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 65 41 68 / 100 80 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 61 38 64 / 100 90 10 0 OAK RIDGE, TN 57 60 36 65 / 100 90 10 0 TRI CITIES AIRPORT, TN 54 58 33 62 / 100 100 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI APR 7 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND OVERNIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN MOVE NORTHEAST TOWARDS EAST TENNESSEE. THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE DIMINISHING BY NOON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 105 PM EDT FRI APR 7 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080200- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 105 PM EDT (1205 PM CDT) FRI APR 7 2006 ...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES AND FLASH FLOODING IS ON TRACK FOR THIS EVENING AND OVERNIGHT... A HIGH RISK AREA HAS BEEN EXTENDED NORTHWARD THROUGH MIDDLE TENNESSEE INCLUDING THE SOUTHERN CUMBERLAND PLATEAU. A MODERATE RISK OF SEVERE WEATHER CONTINUES ACROSS MUCH OF THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP THIS AFTERNOON AND EVENING. THESE SUPERCELLS HAVE BEGUN TO DEVELOP OVER WESTERN AND MIDDLE TENNESSEE THIS AFTERNOON...AND WILL PROPAGATE TO THE EAST INTO THE EVENING HOURS. THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND LARGE HAIL THREAT INTO A POTENTIAL FLOODING EVENT TONIGHT. THE THUNDERSTORMS WILL BEGIN TO CONCENTRATE AHEAD OF AN APPROACHING COLD FRONT. YOUR AREA COULD BE AFFECTED BY MORE THAN ONE ROUND OF STORMS...LEADING TO THIS POTENTIALLY HEAVY RAINFALL. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION. RESIDENTS OF EAST TENNESSEE...SOUTHWESTERN VIRGINIA...AND EXTREME SOUTHWESTERN NORTH CAROLINA SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION TODAY. ...AND PLAN NOW FOR WHAT ACTIONS SHOULD BE TAKEN IF SEVERE WEATHER THREATENS YOUR AREA. SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON OR EVENING AND OVERNIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE RADIO AND TV STATIONS...FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. 17
The Knoxville radar (KMRX), 106 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 hail. Local standard time, as filed.
Quarter-size hail in Oneida.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501846.